Thyroid Condition?

My Thyroid was removed about 8 years ago. I’m being treated with synthetic thyroid. Recently my doctor started me on 1.75 mg and 1.50 mg alternating each one. I would like to know if this is a good idea? My levels were high before he suggested this regime to get the levels down. I was also having heart palpations from the high thyroxine levels.

3 comments

  • feliciter audax

    The most important is to get the free T4, T3 and TSH levels within the normal range. Using alternating thyroxine doses is quite common to achieve this, as it may be difficult to get normal hormone levels with the same daily dose. In some cases I prescribe one dose on odd days of the week and the other on even days for better patient recall.

    Hope this new regime works for you!

  • This is a simple way to lower your synthroid slowly, to see how your body handle this adjustment. Since you were experiencing palpitations it is important to lower your hormone levels, just not too quickly. Your doctor is being cautious…always a good idea!

  • cynthia h

    I am on the same dose as you. It all depends on what your TSH is, and how you are feeling….were you on just 1.75 and this is lowering your dosage? did you have thyroid cancer? if so, you need to have your TSH at .1 or lower to supress a reoccurance. some people have heart palps and have to go on beta blockers. I felt like I was on too much caffine and started a little dose of prozac last month and it has taken "the edge off" I had thyroid cancer, so my dose really can’t be lowered again. yahoo health groups have great chat rooms for thyroid and thyca (thyroid cancer) and http://www.thyca.org has info on endocrinologists on their site as well. good luck.

Leave a Reply